I'm back, sort of

Reply

  #41  
Old 10-14-17, 04:42 AM
Tolyn Ironhand's Avatar
Group Moderator
Join Date: Nov 2007
Location: USA
Posts: 11,890
I have been getting bills from a hospital stay over a year ago. Well, they are not really bills as I hit the deductible last year pretty quickly, they are more like statements from the insurance company. But still, seams like a long time after the fact to be getting statements.
 
Sponsored Links
  #42  
Old 10-14-17, 06:00 AM
Banned. Rule And/Or Policy Violation
Join Date: Sep 2017
Location: USA
Posts: 517
Each cell in the body is supposed to have 2 to 1 potassium to sodium. The right side is the potassium side & the left side is then sodium side. When potassium is depleted, the body retains water to keep the sodium in suspension hence the swelling. It's a natural self defense because sodium can be deadly. The more that you take the water pill, the more that the body thinks that it needs the water. It's fighting itself. Ask the doctor if you can reduce the water pill.
 
  #43  
Old 10-14-17, 10:26 AM
Member
Thread Starter
Join Date: Mar 2006
Location: Wet side of Washington state.
Posts: 18,349
I have received refund checks from the hospital several months after I paid the bills but never had to wait that long for the original bills. I noticed on my USPS preview today that I have another envelope from the independent laboratory coming. Maybe they didn't think I was fast enough in paying the first bill or maybe it is something more.

Donato, when he first prescribed the diuretics the doctor (cardiologist) also included a slow-release potassium pill and told me to not take the one diuretic without the potassium. To my knowledge during my hospital stay I was not given any additional potassium (it IS possible but I am not aware of it) and I did okay. This last time he never said anything about additional potassium,

Further, I seem to have gained about NINE pounds since yesterday. I DID have a fairly large dinner of Chinese food but it wasn't that much!
 
  #44  
Old 10-15-17, 05:55 AM
Member
Join Date: Mar 2007
Posts: 1,319
Furd - I have been taking a 40mg diuretic daily for over a year now. My cardiologist's instructions when I left the hospital was to weigh myself daily and to go immediately to the emergency room if I gained more than 3 pounds in a 24 hr period since a significant weight gain in a short period can be a sign of edema.
 
  #45  
Old 10-16-17, 12:38 AM
Member
Thread Starter
Join Date: Mar 2006
Location: Wet side of Washington state.
Posts: 18,349
Well, I got another billing from the third-party lab. This one it seems has all the silly blood tests done while I was in the hospital and it totals over $600. Nothing from the insurance, which I am fairly certain is a mistake but the statement has a weird "message" stating [insurance company] PROC CODE INCONSISTENT W/ POS Now I have to call the insurance company to see what the H that means.

CW, I'm on Spironolactone (25mg) and Torsemide (100mg) every other day and told to go to every day if I gain weight. Once I take these pills it takes maybe an hour and then I start to pee every 30 to 45 minutes for the next six to eight hours after which it slows down to once every hour or two. Makes it pretty near impossible to leave the house on the days I take the crap.
 
  #46  
Old 10-16-17, 02:51 AM
Forum Topic Moderator
Join Date: Mar 2005
Location: USA
Posts: 43,026
You're on medicare, right? I don't trust our hospital's [or associated doctors] billing dept. so I always wait until medicare sends out the statement detailing what they pay along with what my portion will be until I send in a check. More than once they've billed me for something medicare says they aren't allowed to.
 
  #47  
Old 10-16-17, 02:59 AM
Member
Thread Starter
Join Date: Mar 2006
Location: Wet side of Washington state.
Posts: 18,349
I have a Medicare Advantage plan. Nobody wants to see my Medicare ID, just the Advantage Plan ID card. I think the way it works is that I really have medical insurance from the private carrier which is paid for by a combination of my premiums and my Medicare premiums that are deducted from my Social Security check. In turn the private insurer must give all the same coverage as Medicare plus the additional coverage.

I haven't seen a Medicare statement since I signed up for the Advantage plan.
 
  #48  
Old 10-16-17, 03:22 AM
Forum Topic Moderator
Join Date: Mar 2005
Location: USA
Posts: 43,026
I have a blue cross advantage plan and get 2 statements every month; 1 for prescriptions and 1 for doctors, tests, hospital, etc. With the advantage card you don't have to carry or show your medicare card.
 
  #49  
Old 10-16-17, 05:13 AM
Member
Thread Starter
Join Date: Mar 2006
Location: Wet side of Washington state.
Posts: 18,349
I may have somehow gotten signed up for the electronic messaging.
 
  #50  
Old 10-16-17, 08:52 AM
Banned. Rule And/Or Policy Violation
Join Date: Sep 2017
Location: USA
Posts: 517
The doctor told you to take one potassium pill but didn't recommend that you take extra. Your body is telling you that either you need more or you have way too much sodium. You wouldn't get that swelling (edema) otherwise.
 
  #51  
Old 10-16-17, 10:08 AM
Member
Join Date: Mar 2007
Posts: 1,319
Furd - I do the Spironolactone along with Lasix every day. I no longer measure road trips by miles or hours. Instead I measure them by the number of pee breaks.
 
  #52  
Old 10-16-17, 12:20 PM
Gunguy45's Avatar
Super Moderator
Join Date: Dec 2007
Location: USA
Posts: 20,791
Hmmm, well, I've been on Lasix (40mg/1xday) and Spironolactone (100mg/2xday) for a year for my liver problem and other than having to get up a few more times at night, I haven't had any real issues. The Spironolactalone increases the potassium (or actually, doesn't decrease it is a better way to say it). Both of them help remove sodium in the way of urine and keep the body in balance I guess.

Either way, I've lost 60 lbs (maybe also because I'm not ingesting an average of high carb 1800 calories each day), had to replace all my clothes, feel better and the doc says all tests are great. Other than extremely firm BMs and tender moobs, I fell great. I stop taking them for about a week every 6 months just to check for changes. When I finally get no weight gain, BP increase or other symptom, the Doc says I should just stop completely as my liver is apparently back to normal function. It's possible I may take a reduced dose forever though.
 
Reply

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Thread Tools
Search this Thread
Display Modes
'